Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On $C^{*}$-algebras associated
with locally compact groups

Authors: M. B. Bekka, E. Kaniuth, A. T. Lau and G. Schlichting
Journal: Proc. Amer. Math. Soc. 124 (1996), 3151-3158
MSC (1991): Primary 43A30, 22D10
MathSciNet review: 1328338
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a locally compact group, and let $G_{d}$ denote the same group $G$ with the discrete topology. There are various $C^{*}\text {-algebras}$ associated to $G$ and $G_{d}.$ We are concerned with the question of when these $C^{*}\text {-algebras}$ are isomorphic. This is intimately related to amenability. The results can be reformulated in terms of Fourier and Fourier-Stieltjes algebras and of weak containment properties of unitary representations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 43A30, 22D10

Retrieve articles in all journals with MSC (1991): 43A30, 22D10

Additional Information

M. B. Bekka
Affiliation: Département de Mathématiques, University de Metz, UFR M.I.M. Ile du Saulcy, F-57045 Metz Cedex 01, France

E. Kaniuth
Affiliation: Fachbereich Mathematik-Informatik, Universität-GH Paderborn, Warburger Str. 100, D-33098 Paderborn, Germany

A. T. Lau
Affiliation: Department of Mathematical Sciences, University of Alberta, Edmonton, Alberta, Canada T6G 2G1

G. Schlichting
Affiliation: Mathematisches Institut, Technische Universität München, Arcisstrasse 21, W-80333 München 2, Germany

Keywords: Amenable group, connected Lie group, group $C^{*}$-algebra, weak containment, Fourier algebra
Additional Notes: This research is supported by a NATO collaborative research grant 940184.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society